# SDR 99ZZZX3172

- Difficulty date: August 18, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N12129
- Make and model: Cessna 172M
- Aircraft serial: 17261827
- Engine: Lyc O320E2D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Corroded
- Location: Nr 2 Cylinder
- Part time: 5,174 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE COMPRESSION CHECK, CYLINDER AIR PRESSURE ABOVE 6 PSI COULD NOT BE MAINTAINED IN NR 2 CYLINDER.  AIR WAS FELT ESCAPING FROM THE INDUCTION AIRBOX.  MECHANIC TAPPED ON INTAKE VALVE WITH A DRIFT.  SUBSEQUENT COMPRESSION CHECKS FAILED AS WELL.  CYLINDER REMOVED.  FOUND EXHAUST VALVE CORRODED AND PITTED BEYOND LIMITS.  INTAKE AND EXHAUST VALVES WERE RE-SEATED AND CYLINDER BENCH CHECKED.
